MAUDE Adverse Event Report: ICU MEDICAL CHEMOLOCK; INTRAVASCULAR ADMINSTRATION SET

ICU MEDICAL CHEMOLOCK; INTRAVASCULAR ADMINSTRATION SET
Model Number CL3534
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot review: two suspect lots were reported: lot # 3436827 (mfg date 5/2017) shows (b)(4) units and lot # 3432850 (mfg date 4/2017) shows (b)(4) units were manufactured, tested, inspected, and released with no exception documents cited.
 
Event or Problem Description
Chemolock adapter used as part of baxter iv administration set for circle priming and administration of chemotherapy.Chemotherapy infusion was discovered to be leaking, specifically the chemotherapy adapter, approximately 5 minutes into chemotherapy infusion.Product reached patient, no apparent harm.
 
Additional Manufacturer Narrative
Lot review: two suspect lots were reported: lot # 3436827 (mfg date 5/2017) shows (b)(4) units and lot # 3432850 (mfg date 4/2017) shows (b)(4) units were manufactured, tested, inspected, and released with no exception documents cited.Visual analysis: cl3534 was received with mating device and found to be leaking at chemolock.Functional analysis: returned cl3534 was pressure tested.Leakage was detected at the chemolock spin mechanism.The o-ring was found to be misassembled on the post.Summary: the cl3534 was confirmed to be leaking.The cause was a mis-assembled o-ring.
 
Event or Problem Description

Brand Name
CHEMOLOCK
Common Device Name
INTRAVASCULAR ADMINSTRATION SET
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84117
MDR Report Key6708918
Report Number2025816-2017-00163
Device Sequence Number1540361
Product Code ONB
UDI-Device Identifier00887709057067
UDI-Public887709057067
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCL3534
Device Catalogue NumberCL3534
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1